Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sharp local lower $ L^{p}$-bounds for Dyadic-like maximal operators

Authors: Antonios D. Melas, Eleftherios Nikolidakis and Theodoros Stavropoulos
Journal: Proc. Amer. Math. Soc. 141 (2013), 3171-3181
MSC (2010): Primary 42B25
Published electronically: May 24, 2013
MathSciNet review: 3068970
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We provide sharp lower $ L^{p}$-bounds for the localized dyadic maximal operator on $ \mathbb{R}^{n}$ when the local $ L^{1}$ and the local $ L^{p}$ norm of the function are given. We actually do that in the more general context of homogeneous trees in probability spaces. For this we use an effective linearization for such maximal operators on an adequate set of functions.

References [Enhancements On Off] (What's this?)

  • 1. D. L. Burkholder, Martingales and Fourier analysis in Banach spaces, C.I.M.E. Lectures (Varenna (Como), Italy, 1985), Lecture Notes in Mathematics 1206 (1986), 61-108. MR 864712 (88c:42017)
  • 2. D. L. Burkholder, Boundary value problems and sharp inequalities for martingale transforms, Ann. of Prob. 12 (1984), 647-702. MR 744226 (86b:60080)
  • 3. L. Grafakos, S. Montgomery-Smith. Best constants for uncentered maximal functions, Bull. London Math. Soc. 29 (1997), no. 1, 60-64. MR 1416408 (98b:42031)
  • 4. A. D. Melas, The Bellman functions of dyadic-like maximal operators and related inequalities, Adv. in Math. 192 (2005), 310-340. MR 2128702 (2005k:42052)
  • 5. A. D. Melas, A sharp $ L^{p}$ inequality for dyadic $ A_{1}$ weights in $ \mathbb{R}^{n}$. Bull. Lond. Math. Soc. 37 (2005), 919-926. MR 2186725 (2006h:42035)
  • 6. A. D. Melas, Sharp general local estimates for dyadic-like maximal operators and related Bellman functions, Adv. in Math. 220, no. 2 (2009), 367-426. MR 2466420 (2010g:42044)
  • 7. A. D. Melas, Dyadic-like maximal operators on $ L\log L$ functions, Jour. Funct. Anal. 257, no. 6 (2009), 1631-1654. MR 2540986 (2010g:42045)
  • 8. F. Nazarov, S. Treil, The hunt for a Bellman function: applications to estimates for singular integral operators and to other classical problems of harmonic analysis, Algebra i Analiz 8, no. 5 (1996), 32-162. MR 1428988 (99d:42026)
  • 9. F. Nazarov, S. Treil, A. Volberg, The Bellman functions and two-weight inequalities for Haar multipliers. J. Amer. Math. Soc. 12, no. 4 (1999), 909-928. MR 1685781 (2000k:42009)
  • 10. F. Nazarov, S. Treil, A. Volberg, Bellman function in stochastic optimal control and harmonic analysis (how our Bellman function got its name), Oper. Theory: Advances and Appl. 129 (2001), 393-424, Birkhäuser Verlag. MR 1882704 (2003b:49024)
  • 11. L. Slavin, A. Stokolos, V. Vasyunin. Monge-Ampère equations and Bellman functions: The dyadic maximal operator. C. R. Acad. Paris Sér. I Math. 346, no. 9-10 (2008), 585-588. MR 2412802 (2009c:42036)
  • 12. L. Slavin, V. Vasyunin, Sharp results in the integral-form John-Nirenberg inequality, Trans. Amer. Math. Soc. 363, no 8 (2011), 4135-4169. MR 2792983 (2012c:42005)
  • 13. L. Slavin, A. Volberg. The explicit BF for a dyadic Chang-Wilson-Wolff theorem. The s-function and the exponential integral. Contemp. Math. 444 (2007), 215-228. MR 2423630 (2009c:26048)
  • 14. E. M. Stein. Note on the class $ L\log L$, Studia Math. 32 (1969), 305-310. MR 0247534 (40:799)
  • 15. V. Vasyunin. The sharp constant in the reverse Holder inequality for Muckenhoupt weights. Algebra i Analiz 15 (2003), no. 1, 73-117. MR 1979718 (2004h:42017)
  • 16. V. Vasyunin, A. Volberg. The Bellman functions for a certain two weight inequality: the case study. Algebra i Analiz 18 (2006), No. 2. MR 2244935 (2007k:47053)
  • 17. V. Vasyunin, A. Volberg. Monge-Ampère equation and Bellman optimization of Carleson embedding theorem, Amer. Math. Soc. Translations Series 2, 226 (2009). MR 2500520 (2011f:42027)
  • 18. A. Volberg, Bellman approach to some problems in harmonic analysis, Seminaire des Equations aux derivées partielles, Ecole Polytéchnique, 2002, exposé. XX, 1-14.
  • 19. G. Wang, Sharp maximal inequalities for conditionally symmetric martingales and Brownian motion, Proc. Amer. Math. Soc. 112 (1991), 579-586. MR 1059638 (91i:60121)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42B25

Retrieve articles in all journals with MSC (2010): 42B25

Additional Information

Antonios D. Melas
Affiliation: Department of Mathematics, University of Athens, Panepistimiopolis 15784, Athens, Greece

Eleftherios Nikolidakis
Affiliation: Department of Mathematics, University of Crete, Knosou Boulevard, Herakleion, Crete, Greece

Theodoros Stavropoulos
Affiliation: Department of Mathematics, University of Athens, Panepistimiopolis 15784, Athens, Greece

Keywords: Bellman, dyadic, maximal
Received by editor(s): November 27, 2011
Published electronically: May 24, 2013
Additional Notes: The authors were supported by research grant 70/4/7581 of the University of Athens
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society